Alert archive / Indiana / Beach Hazards Statements in 2013

Beach Hazards Statement 14, NWS Chicago, IL

September 4, 2013Lake County, Indiana; Lake County, Illinois

NWS Chicago, IL issued this beach hazards statement at Sep 4, 2013, 3:02 PM CDT for Lake County, Indiana; Lake County, Illinois. It took effect at Sep 5, 2013, 4:00 AM CDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Sep 4, 2013, 3:02 PM CDT (20:02 UTC)
In effect from
Sep 5, 2013, 4:00 AM CDT
Expired
Sep 6, 2013, 5:00 AM CDT
In force
25 hr
Issued by
NWS Chicago, IL

Counties Lake County, IL, Lake County, IN

The radar

The Chicago radar (KLOT), 51 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.0 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2013-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2013-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1113 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

455 
WHUS43 KLOT 042002
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
302 PM CDT WED SEP 4 2013

ILZ006-014-INZ001-050415-
/O.NEW.KLOT.BH.S.0014.130905T0900Z-130906T1000Z/
LAKE IL-COOK-LAKE IN-
302 PM CDT WED SEP 4 2013

...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH
LATE THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A BEACH
HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN
EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT. 

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG RIP CURRENTS EXPECTED.

* STRONG STRUCTURAL CURRENTS EXPECTED.

* OVERVIEW...A COLD FRONT WILL DROP ACROSS THE AREA OVERNIGHT WITH
  MODERATE NORTHEAST WINDS OF 15 TO 20 MPH ALLOWING WAVES TO GROW
  INTO THE 3 TO 6 FT RANGE ALONG THE ILLINOIS AND PORTIONS OF THE
  NORTHWEST INDIANA SHORES OF LAKE MICHIGAN. WINDS AND WAVES
  SHOULD GRADUALLY TAPER THURSDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE
EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY
OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS.  RIP CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE INTO
DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE
LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. 
STRUCTURAL CURRENTS CAN SWEEP YOU OUT OUT AWAY FROM SHORE ALONG
THE PIER STRUCTURE.

&&

$$

BMD

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
6 follow-up statements
433 
WHUS43 KLOT 050243
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
943 PM CDT WED SEP 4 2013

ILZ006-014-INZ001-051045-
/O.CON.KLOT.BH.S.0014.130905T0900Z-130906T1000Z/
LAKE IL-COOK-LAKE IN-
943 PM CDT WED SEP 4 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 4 AM CDT
THURSDAY THROUGH LATE THURSDAY NIGHT...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG RIP CURRENTS EXPECTED.

* STRONG STRUCTURAL CURRENTS EXPECTED.

* OVERVIEW...A COLD FRONT WILL DROP ACROSS THE AREA OVERNIGHT WITH
  MODERATE NORTHEAST WINDS OF 15 TO 20 MPH DEVELOPING AND ALLOWING
  WAVES TO GROW INTO THE 3 TO 6 FT RANGE ALONG THE ILLINOIS AND
  PORTIONS OF THE NORTHWEST INDIANA SHORES OF LAKE MICHIGAN. WINDS
  AND WAVES SHOULD GRADUALLY TAPER THURSDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE
EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY
OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS.  RIP CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE INTO
DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE
LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE.
STRUCTURAL CURRENTS CAN SWEEP YOU OUT OUT AWAY FROM SHORE ALONG
THE PIER STRUCTURE.

&&

$$

RATZER

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
936 
WHUS43 KLOT 050840
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
340 AM CDT THU SEP 5 2013

ILZ006-014-INZ001-051645-
/O.CON.KLOT.BH.S.0014.130905T0900Z-130906T1000Z/
LAKE IL-COOK-LAKE IN-
340 AM CDT THU SEP 5 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG RIP CURRENTS EXPECTED.

* STRONG STRUCTURAL CURRENTS EXPECTED.

* OVERVIEW...MODERATE NORTHEAST WINDS OF 10 TO 20 MPH WILL ALLOW
  WAVES TO GROW TO THE 3 TO 6 FEET RANGE ALONG THE ILLINOIS AND
  PORTIONS OF THE NORTHWEST INDIANA SHORES OF LAKE MICHIGAN TODAY.
  WINDS AND WAVES WILL GRADUALLY TAPER THIS AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE
EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY
OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS.  RIP CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE INTO
DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE
LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE.
STRUCTURAL CURRENTS CAN SWEEP YOU OUT OUT AWAY FROM SHORE ALONG
THE PIER STRUCTURE.

&&

$$

RODRIGUEZ

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
278 
WHUS43 KLOT 051455
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
955 AM CDT THU SEP 5 2013

ILZ006-014-INZ001-052300-
/O.CON.KLOT.BH.S.0014.000000T0000Z-130906T1000Z/
LAKE IL-COOK-LAKE IN-
955 AM CDT THU SEP 5 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG RIP CURRENTS EXPECTED.

* STRONG STRUCTURAL CURRENTS EXPECTED.

* OVERVIEW...MODERATE NORTHEAST WINDS OF 10 TO 20 MPH WILL ALLOW 
  WAVES TO GROW TO THE 3 TO 6 FEET RANGE ALONG THE ILLINOIS AND 
  PORTIONS OF THE NORTHWEST INDIANA SHORES OF LAKE MICHIGAN 
  TODAY. WINDS AND WAVES WILL GRADUALLY TAPER THIS AFTERNOON AND 
  EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE
EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY
OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS.  RIP CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE INTO
DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE
LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE.
STRUCTURAL CURRENTS CAN SWEEP YOU OUT OUT AWAY FROM SHORE ALONG
THE PIER STRUCTURE.

&&

$$

BMD

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
877 
WHUS43 KLOT 052005
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
305 PM CDT THU SEP 5 2013

ILZ006-014-INZ001-060415-
/O.CON.KLOT.BH.S.0014.000000T0000Z-130906T1000Z/
LAKE IL-COOK-LAKE IN-
305 PM CDT THU SEP 5 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG RIP CURRENTS EXPECTED.

* STRONG STRUCTURAL CURRENTS EXPECTED.

* OVERVIEW...WAVES OF 3 TO 6 FEET ALONG THE ILLINOIS AND PORTIONS
  OF THE NORTHWEST INDIANA SHORES OF LAKE MICHIGAN WILL GRADUALLY
  SUBSIDE THIS EVENING AND TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE
EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY
OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS.  RIP CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE INTO
DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE
LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE.
STRUCTURAL CURRENTS CAN SWEEP YOU OUT OUT AWAY FROM SHORE ALONG
THE PIER STRUCTURE.

&&

$$

BMD

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
440 
WHUS43 KLOT 060209
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
909 PM CDT THU SEP 5 2013

ILZ006-014-INZ001-061000-
/O.CON.KLOT.BH.S.0014.000000T0000Z-130906T1000Z/
LAKE IL-COOK-LAKE IN-
909 PM CDT THU SEP 5 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 AM CDT
FRIDAY...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG RIP CURRENTS EXPECTED.

* STRONG STRUCTURAL CURRENTS EXPECTED.

* OVERVIEW...WAVES OF 3 TO 5 FEET ALONG THE ILLINOIS AND PORTIONS
  OF THE NORTHWEST INDIANA SHORES OF LAKE MICHIGAN WILL CONTINUE
  TO GRADUALLY SUBSIDE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE
EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY
OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS.  RIP CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE INTO
DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE
LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE.
STRUCTURAL CURRENTS CAN SWEEP YOU OUT OUT AWAY FROM SHORE ALONG
THE PIER STRUCTURE.

&&

$$

RATZER

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
015 
WHUS43 KLOT 060957
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
457 AM CDT FRI SEP 6 2013

ILZ006-014-INZ001-061100-
/O.EXP.KLOT.BH.S.0014.000000T0000Z-130906T1000Z/
LAKE IL-COOK-LAKE IN-
457 AM CDT FRI SEP 6 2013

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 5 AM CDT EARLY THIS
MORNING...

WINDS AND WAVES HAVE SUBSIDED TO THE POINT THAT THE THREAT FOR RIP
CURRENTS HAS DIMINISHED. 

$$

MDB

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Sep 4, 3:00 PM CDT, 2 minutes earlier.

Area forecast discussion, Sep 4, 3:00 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
300 PM CDT WED SEP 4 2013

.DISCUSSION...
300 PM CDT

THE FORECAST CHALLENGES ARE MAINLY TEMPERATURES AS SUMMER LOOKS TO
WIN OUT OVER AUTUMN IN THE EARLY GOING OF SEPTEMBER.

SYNOPSIS...IMPRESSIVELY DEEP UPPER TROUGH OVER EASTERN CANADA IS
BEING REINFORCED THIS AFTERNOON WITH A VIGOROUS JET DIVING INTO
THE UPPER GREAT LAKES. AS A GEE-WHIZ AND A SIGN OF THE CHANGE IN
SEASONS...NOT HERE YET BUT UP NORTH...850MB TEMPS AT CWZC ON THE
SOUTHERN END OF JAMES BAY DROPPED FROM +11C LAST NIGHT TO -5C THIS
MORNING UNDER THAT UPPER TROUGH. AN ASSOCIATED SURFACE COLD FRONT
IS DRAPED FROM LAKE ONTARIO THROUGH CENTRAL WI INTO SOUTHERN MN.
THIS FRONT HAS BEEN MOVING SLOWLY BUT CONSISTENTLY SOUTHWARD TODAY
WITH A RIBBON OF STRATUS/STRATOCU BEHIND IT. ALSO SEEN UPSTREAM IS A
SHEARING OUT SHORTWAVE ACROSS NW MN WHICH WILL CONTINUE TO MOVE
SOUTHEASTWARD.

TONIGHT...GIVEN THE COLD FRONT ORIENTATION AND THE LOSS OF MIXING
OF WESTERLY WINDS...EXPECT THE SURFACE COLD FRONT TO PROGRESS
QUICKER DOWN THE LAKE THIS EVENING...REACHING CHICAGO BY JUST
AFTER SUNDOWN OR SO. THIS WILL MEAN A TURN TO NORTHEAST WINDS AND
A DROP IN TEMPERATURE BY SEVERAL DEGREES LIKELY IN JUST A COUPLE
HOURS. READINGS SHOULD THEN STABILIZE NEAR THE LAKE GIVEN THE
STILL MILD WATER TEMPERATURES. THE NAM AND RAP SOUNDINGS ALONG
WITH COLD AIR ADVECTION AND RH FIELDS SUPPORT AT LEAST PATCHY
STRATUS MAKING IT DOWN INTO THE AREA NOT LONG BEHIND THE FRONT.
LOW-LEVEL THERMAL PROFILES ALSO HOVER AROUND LAPSE RATES
SUPPORTIVE OF LAKE-INDUCED CLOUDS. WITH THESE FORECASTS MESHING
WITH OBSERVATIONAL TRENDS UPSTREAM...HAVE BUMPED UP SKY COVER
LATER THIS EVE INTO OVERNIGHT. ALSO...AFOREMENTIONED SHEARING
SHORT WAVE OVER NW MN WILL RIDE A TIGHT 600-800MB THERMAL GRADIENT
INTO NW/NC IL BY EARLY OVERNIGHT. NAM FORECAST SOUNDINGS OVER RFD
WOULD CONTINUE TO SUPPORT A CHANCE FOR SOME SPRINKLES LATE AS THE
WAVE OVERRIDES SOME OF THE LOWER LEVEL MOISTURE. SO CONTINUE THAT
IN THE FORECAST BUT HAVE JUST BACKED UP IN TIME. WHILE A COLD
FRONT IS EASING THROUGH...TEMPERATURES WILL END UP SEVERAL DEGREES
WARMER THAN LAST NIGHT WITH MORE OF A WIND COMPONENT AND
INCREASING CLOUD COVER ACTING AS INSULATION.

THURSDAY THROUGH SATURDAY...FAIRLY QUIET WEATHER INTO FRIDAY
CONTINUES TO BE THE TREND IN THE WEATHER PATTERN. NORTHEAST WINDS
WILL CONTINUE INTO THU WITH TEMPERATURES IN THE 70S ACROSS AREAS
NORTH OF I-80. WARM AIR ADVECTION BEGINS FRIDAY AS THE HIGHS
SHIFTS EAST. THE 04.00 EC WAS FAIRLY SHARP WITH THIS ALOFT AND
HAVING A COINCIDENT SHORT WAVE WITH OUTPUT QPF. ITS MORE CURRENT
RUN IS MORE IN LINE WITH OTHER GUIDANCE...THAT IS DRIER AND
CONTINUE AS SUCH IN THE FORECAST. NEXT SHORT WAVE DROPS OVER THE
GREAT LAKES WITH ASSOCIATED WEAK SURFACE COLD FRONT OOZING
SOUTHWARD ON SAT. BEST LAPSE RATES AND MOISTURE ARE REALLY
CONFINED TO THE FRONT...SO DO NOT INTRODUCE SHOWER CHANCES UNTIL
SAT AFTERNOON AND AT THAT LOW AT THIS TIME. TEMPS RIGHT NOW LOOK
TO BE IN THE MID 80S FOR SAT GIVEN LOCAL CLIMATOLOGY...AND GIVEN
LOW-LEVEL THERMAL VALUES WHAT THEY WERE TODAY BUT WITH EVEN MORE
SW ADVECTION.

MTF

EXTENDED FORECAST SAT NIGHT-WED...WEAK COLD FRONT CONTINUES TO DROP
SOUTH THROUGH THE AREA SATURDAY EVENING INTO SUNDAY. WILL KEEP LOW
POPS FOR SATURDAY NIGHT...AND FOR THE SOUTHERN PART OF THE FORECAST
AREA SUNDAY. HIGH PRESSURE MOVES ACROSS THE LAKES SUNDAY WITH
NORTHEAST SURFACE WINDS. THIS SHOULD BRING DRY AND A LITTLE COOLER
WEATHER...ESPECIALLY NEAR THE LAKE. SUNDAY NIGHT INTO MONDAY THE
UPPER RIDGE AXIS SHIFTS EAST TOWARD THE GREAT LAKES AND THE SURFACE
HIGH SHIFTS EAST BRINGING A RETURN TO SOUTHERLY FLOW AND WARMER
WEATHER. GUIDANCE PRODUCING SLIGHT CHANCE POPS MOST PERIODS DAYS 4
THOUGH 7 BUT DON'T SEE ANY REAL FOCUS FOR THUNDERSTORMS SUNDAY NIGHT
THROUGH MONDAY NIGHT OR TUESDAY. AS UPPER RIDGE AXIS PUSHES EAST
THROUGH THE GREAT LAKES THE HEAT DOMES SPREADS EAST. TUESDAY LOOKS
ESPECIALLY WARM WITH GFS 925 MB TEMPS 26-28C AND ECMWF EVEN A BIT
WARMER WITH STRONG WSW FLOW. LOOKING AT CIPS ANALOGS...SIMILAR
PATTERNS IN LATE AUGUST AND SEPTEMBER YIELDED SURFACE TEMPS MOSTLY
IN THE LOWER 90S. HAVE BUMPED UP MAX TEMPS OVER GUIDANCE FOR
TUESDAY. NOT GOING TO GO WILD WITH TEMPS 6 DAYS OUT...BUT WILL
CONTINUE TO MONITOR. COULD SEE NEAR RECORD HIGHS TUESDAY IF MODELS
PAN OUT AND WE GET ENOUGH SUNSHINE.  UPPER TROF MOVES ACROSS THE
UPPER LAKES AND TRAILING SURFACE COLD FRONT APPROACHES THE FORECAST
AREA TUESDAY NIGHT INTO WEDNESDAY FOR THE BEST CHANCE OF
THUNDERSTORMS IN THE EXTENDED PERIOD.

ALLSOPP

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 20Z...

* WINDS RAPIDLY TURNING NORTHEAST WITH FROPA THIS EVENING.

* MVFR CEILINGS POSSIBLY DEVELOPING ACROSS THE TERMINALS AFTER 04
  UTC TONIGHT.

KJB

//DISCUSSION...UPDATED 18Z...

THE MAIN FORECAST CONCERNS WILL BE THE TIMING OF THE COLD FRONTAL
PASSAGE THIS EVENING...AND THE ASSOCIATED RAPID WIND SHIFT OUT OF
THE NORTHEAST...AS WELL AS THE THREAT FOR A PERIOD OF MVFR CIGS
OVERNIGHT.

WINDS ARE EXPECTED TO REMAIN OUT OF THE WEST AROUND 10 KT THROUGH
THE AFTERNOON. HOWEVER...A COLD FRONT..CURRENTLY DROPPING SOUTHWARD
THROUGH CENTRAL WISCONSIN AND LAKE MICHIGAN...WILL PRODUCE A
SIGNIFICANT WIND SHIFT OUT OF THE NORTHEAST BY EARLY THIS EVENING AS
IT MOVES ACROSS THE TERMINALS. TIMING OF THIS FRONT APPEARS THAT IT
MAY BE A BIT SLOWER THAN PREVIOUSLY THOUGHT. THEREFORE...I PUSHED
OFF THE TIMING AROUND AN HOUR...WITH A PASSAGE AROUND OR SHORTLY
AFTER 02 UTC AT ORD...AND AFTER 03 UTC AT MDW. ONCE THIS FRONT
PASSES...EXPECT A RAPID WIND SHIFT OUT OF THE NORTHEAST. THESE WINDS
WILL LIKELY INCREASE SOME IN MAGNITUDE...WITH SOME GUSTS UP IN THE
UPPER TEENS...LATER TONIGHT INTO THURSDAY.

THE OTHER CONCERN IS FOR A PERIOD OF LOWER CLOUDS IN THE 1-2,000
FOOT RANGE LATER TONIGHT AFTER 04 UTC. CURRENT SATELLITE IMAGERY
INDICATES A GOOD AMOUNT OF MVFR CLOUD COVER IN THE WAKE OF THE COLD
FRONT ACROSS NORTHERN LAKE MICHIGAN AND NORTHERN WISCONSIN EARLY
THIS AFTERNOON. THIS CLOUD COVER MAY IMPACT NORTHERN ILLINOIS
OVERNIGHT TONIGHT BEFORE IMPROVING BY EARLY THURSDAY AS COLD AIR
MOVES IN ACROSS THE AREA. FOR THIS REASON...I HAVE OPTED TO ADD SOME
MVFR CIGS TO THE 18 UTC TAFS OVERNIGHT TONIGHT. CONFIDENCE IS LOW TO
MODERATE IN THIS OCCURRING.

KJB

//ORD AND MDW CONFIDENCE...UPDATED 20Z...

* HIGH CONFIDENCE WITH WIND SPEED/DIRECTION TODAY...WITH MEDIUM
  CONFIDENCE OF TIMING AND TRENDS OF FROPA THIS EVENING.

* MEDIUM CONFIDENCE WITH CEILING TRENDS LATER TONIGHT...WITH LOW-
  MEDIUM CONFIDENCE IN THE POTENTIAL FOR FOR A PERIOD OF MVFR
  CEILINGS AFTER 04 UTC.

KJB

//OUTLOOK FOR ORD/MDW FOR 00Z FRIDAY-12Z WEDNESDAY...UPDATED 12Z...

THURSDAY NIGHT...VFR.

FRIDAY...VFR.

SATURDAY...SLIGHT CHANCE OF TSRA LATE...OTHERWISE VFR.

SUNDAY...SLIGHT CHANCE OF TSRA...OTHERWISE VFR.

MONDAY...SLIGHT CHANCE OF TSRA...OTHERWISE VFR.

TUESDAY...VFR.

RODRIGUEZ

&&

.MARINE...
229 PM CDT

A COLD FRONT IS STARTING TO MAKE ITS WAY DOWN LAKE MICHIGAN THIS
AFTERNOON WITH A PUSH OF NORTH-NORTHEASTERLY FLOW BEHIND THE FRONT
INCREASING THE WINDS INTO THE 15 TO 20 KT RANGE WITH OCCASIONAL
GUSTS TO 25 KT POSSIBLE. THE FRONT SHOULD CLEAR THE SOUTH END OF THE
LAKE AROUND MIDNIGHT TONIGHT. WITH A DECENT FETCH DOWN THE
LAKE...WAVES ARE EXPECTED TO BUILD INTO THE 3 TO 6 FT RANGE AT THE
SOUTH END OF THE LAKE PROMPTING A SMALL CRAFT ADVISORY FOR MAINLY
THE ILLINOIS NEARSHORE WATERS LATE THIS EVENING AND OVERNIGHT.
THESE CONDITIONS SHOULD SUBSIDE BACK BELOW CRITERIA THURSDAY
AFTERNOON AS HIGH PRESSURE PASSES OVER THE LAKE. AS THE HIGH
SHIFTS OVER THE EASTERN LAKES FRIDAY...SOUTHERLY FLOW INCREASES
AGAIN ACROSS THE LAKE. ANOTHER FRONT IS EXPECTED TO SAG SOUTH
ACROSS THE LAKE SATURDAY NIGHT INTO EARLY SUNDAY.

BMD

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Sep 4, 12:18 PM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1218 PM CDT WED SEP 4 2013

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
051730-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1218 PM CDT WED SEP 4 2013 /118 PM EDT WED SEP 4 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LARGE WAVES COULD PRODUCE STRONG CURRENTS AND HAZARDOUS SWIMMING
CONDITIONS AT LAKE MICHIGAN BEACHES...MAINLY ALONG THE ILLINOIS
SHORE...LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LARGE WAVES COULD PRODUCE STRONG CURRENTS AND HAZARDOUS SWIMMING
CONDITIONS AT LAKE MICHIGAN BEACHES THURSDAY INTO THURSDAY
EVENING.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY NIGHT THROUGH
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

LMZ740>745-051730-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1218 PM CDT WED SEP 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG WINDS AND HIGH WAVES MAY LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT...MAINLY ALONG THE ILLINOIS SHORE...LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG WINDS AND HIGH WAVES MAY LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT THURSDAY INTO THURSDAY EVENING.

THERE WILL BE PERIODIC LOW CHANCES FOR THUNDERSTORMS SATURDAY
NIGHT THROUGH MONDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-051730-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1218 PM CDT WED SEP 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS ACROSS MUCH OF
LAKE MICHIGAN FRIDAY NIGHT THROUGH MONDAY.

&&

MTF

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 3:02 PM CDTSmall Craft AdvisoryLOT31 hr

Nearby

Beach Hazards Statements in Indiana, 2013Beach Hazards Statements in Illinois, 2013Every beach hazards statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.